Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Had abscess, cut and drained. Taking antibiotics. Feel hardness. How to get rid of this?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11953 Questions
I had an abcess on my thigh. Went to hospital and they cut it and drained
It. Took antibiotics but it is two weeks now and it is still hard. Not red and no puss. Does the hardness go away? Should I take more antibiotics?
Posted Wed, 26 Jun 2013 in General Health
Answered by Dr. Michelle Gibson James 20 minutes later
HI, thanks for using healthcare magic

Any infection or trauma to any aspect of the body can result in fibrosis which is essentially the formation of scar tissue.

This scar tissue would feel hard to the touch and would not be painful. As the area remodels the hardness or consistency of the tissue will change and it will soften.
The time it takes for this to occur varies- from weeks in some persons to months in others. Most often the area does not return completely to how it was originally.

It does not indicate infection. An abscess would present with pain, swelling, increased warmth of the area ,redness and possibly a discharge if it ruptures.
If any of these symptoms of infection occur then antibiotics would be needed.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor